# SDR EPUA20171117001

- Difficulty date: November 17, 2017
- Submitted: November 20, 2017
- Operation: Air carrier
- Aircraft: N35497
- Make and model: Piper PA-31-350
- Aircraft serial: 318052039
- Aircraft time: 21,019 hours
- Engine: Lyc LTIO540J2B
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: LTIO540J2B
- Part serial: L109968A
- Condition: Surges
- Location: Right
- Part time: 1,805 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

SHORTLY AFTER TAKE OFF OUT OF UNK THE RIGHT ENGINE ON THE AIRCRAFT STARTED TO SURGE SEVERELY AND THE PIC DECLARED AN EMERGENCY AND RETURNED TO UNK. PIC REDUCED POWER TO ENGINE IN ORDER TO CONTROL THE SURGING BUT DID NOT SHUT THE ENGINE OFF WHILE IN THE AIR. MAINTENANCE IS CURRENTLY WORKING ON RESOLVING THIS CONDITION, NO CAUSE HAS BEEN DETERMINED YET.
